MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 11001-1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's products have been requested for an investigation.A follow-up report will be filed once additional information is obtained.The manufacturing date is unknown.The date is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving erratic readings while using an omnipod device with adc freestyle test strips.Customer reported receiving readings of 39 mg/dl, 266 mg/dl and 200 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned and a valid serial number has not been provided.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.A tripped trend review was conducted for the reported complaint and fs freedom meter, no trends were identified that would indicate any product related issues.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8940167
Report Number2954323-2019-06644
Device Sequence Number2609644
Product Code NBW
UDI-Device Identifier00699073121011
UDI-Public00699073121011
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K092638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Model Number11001-1
Device Catalogue Number12101
Device Lot Number1070764
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient Weight27